Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 218, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 18, 2016, 12:42 AM CST for Itawamba County, Lee County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 12:42 AM CST (06:42 UTC)
- Expired
- Dec 18, 2016, 1:30 AM CST
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 8:58 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
419 WUUS54 KMEG 180642 SVRMEG MSC057-081-180730- /O.NEW.KMEG.SV.W.0218.161218T0642Z-161218T0730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 1242 AM CST SUN DEC 18 2016 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Southeastern Lee County in northeastern Mississippi... Itawamba County in northeastern Mississippi... * Until 130 AM CST * At 1241 AM CST, a severe thunderstorm was located over Tremont, or 8 miles east of Fulton, moving east at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fulton, Red Bay, Shannon, Tremont, Evergreen, Fairview, New Salem, Clay, Nettleton, Tilden, Abney, Eastman, Jacinto, Richmond, Cardsville, Bounds Crossroads, Turon and Cadamy. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 300 AM CST for northeastern Mississippi. LAT...LON 3409 8820 3409 8872 3446 8821 3446 8815 TIME...MOT...LOC 0641Z 256DEG 72KT 3425 8826 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
858
WWUS54 KMEG 180700
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
100 AM CST SUN DEC 18 2016
MSC081-180709-
/O.CAN.KMEG.SV.W.0218.000000T0000Z-161218T0730Z/
Lee MS-
100 AM CST SUN DEC 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 300 AM CST for northeastern
Mississippi.
LAT...LON 3409 8820 3409 8855 3422 8854 3446 8821
3446 8816
TIME...MOT...LOC 0659Z 256DEG 72KT 3434 8782
$$
MSC057-180730-
/O.CON.KMEG.SV.W.0218.000000T0000Z-161218T0730Z/
Itawamba MS-
100 AM CST SUN DEC 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ITAWAMBA COUNTY...
At 1259 AM CST, a severe thunderstorm was located near Hackleburg, or
12 miles southwest of Russellville, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fulton, Tremont, Evergreen, Fairview, New Salem, Clay, Tilden, Abney,
Eastman, Jacinto, Cardsville, Bounds Crossroads, Turon and Cadamy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northeastern
Mississippi.
LAT...LON 3409 8820 3409 8855 3422 8854 3446 8821
3446 8816
TIME...MOT...LOC 0659Z 256DEG 72KT 3434 8782
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 12:00 AM CST, 42 minutes earlier.
Area forecast discussion, Dec 18, 12:00 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1200 AM CST Sun Dec 18 2016
.UPDATE...
Updated to include 06z aviation discussion below.
&&
.PREV DISCUSSION... /issued 941 PM CST Sat Dec 17 2016/
&&
.UPDATE...
Updated for ongoing severe...wind...and winter weather hazards.
&&
.DISCUSSION...
Complex weather situation ongoing across the Mid South tonight as
an upper trough and associated arctic cold front advances
southeastward.
First and primary threat at hand is the ongoing severe
thunderstorms. This severe threat continues along and ahead of the
arctic frontal boundary. The worst of the weather will be along
the front where the potential for damaging winds and isolated
tornadoes will continue well into the predawn hours of Sunday
morning. A tornado watch has been issued for these locations until
3 am cst and several warnings are being issued at discussion time.
The second threat remains very strong wind gusts immediately
behind the front for up to an hour. These powerful non
thunderstorm wind gusts will reach between 50 and 60 mph from the
northwest. Issued a Special Weather Statement to highlight this
threat. This should continue through the night as the front
progresses southeastward.
The final hazard to address will be winter weather which is now
occurring across northern tiers of the forecast area. As much
colder air rushes southward...with up to 40 degree temperature
drops in two hours behind the front...light rain will transition
to light freezing rain and sleet as temperatures drop below
freezing. A winter weather advisory is now in effect for the
northern half of the region with the potential for up to one tenth
of an inch of ice as well as minor sleet accumulations. This will
result in icing of elevated surfaces such as bridges and
overpasses...especially after midnight across the winter weather
advisory area. Low temperatures will drop well into the 20s prior
to sunrise with icy spots possible on all road surfaces into
sunrise Sunday even after precipitation ends.
All in all a very active evening weatherwise across the forecast
area. Please stay tuned to later updates as we progress through
the late evening and overnight hours. Stay alert to any severe
weather warnings and be ready to act to protect yourself if a
warning is issued for your location.
Updated products have been sent.
JLH
&&
.PREV DISCUSSION... /issued 251 PM CST Sat Dec 17 2016/
Active weather over the 18 hours across the Midsouth, with severe
storms this afternoon and evening followed by possible light
freezing precipitation late tonight.
Midafternoon temperatures were running around 25 degrees above
normal as a tropical maritime airmass prevailed over the Midsouth.
100mb mixed-layer CAPE was nearing 1500 J/KG. This instability
should be increasingly tapped by storms as the elevated mixed
layer erodes with midlevel height falls through early evening.
Assuming storms become rooted in the near boundary layer, sufficient
vertical shear will exist to support rotating updrafts and a
tornado threat into middle evening. Severe weather threat will
fall to zero behind the Arctic front as is slowly drops to near
the I-40 corridor by 9 PM CST. This will be the strongest Arctic
cold frontal passage of the season thus far.
Regarding overnight winter weather potential, little has changed
from earlier forecast. 12Z NAM/GFS and later HRRR/RUC models show
rainfall ending around the time surface temps fall below freezing.
A Winter Weather Advisory was issued earlier for locations where
there is most likely to be subfreezing temps overlapping with
light rain. Precip should exit areas east of the Natchez Trace
Parkway near or shortly after sunrise Sunday.
The center of the 1041mb Arctic surface pressure ridge will lift
from the Kansas City area midafternoon Sunday, eastward along the
I-70 corridor. Sufficient low level pressure gradient will remain
across the Midsouth to keep surface winds up in the mixed shallow
Arctic layer. A Wind Chill Advisory for early Monday will likely
be issued on Sunday for areas along and north of I-40.
After clear calm and cold Tuesday morning, temps should gradually
moderate as the Arctic pressure ridge center lifts to the mid-
Atlantic coast. Weak low level southerly flow will return modified
maritime air on Wednesday, ahead of a fast moving midlevel shortwave.
Rainfall chances will remain limited over the Midsouth, better
focused to the south and east toward the coast in the vicinity of
richer low level moisture.
12Z GFS and ECMWF models dig a deeper trof over the southern
plains late in the week, but with significant timing differences
developing by Christmas day. The ECMWF is the more progressive of
the two and more in line with previous model consensus. In any
case, milder temps and a return of rain chances appear on order
late in the week.
PWB
&&
.AVIATION...
06Z TAF cycle
Arctic cold front currently south of MEM, JBR, and MKL moving
southeast towards TUP. MVFR conds will prevail at all sites
through at least early morning. A mix of light rain, sleet, and
freezing rain will be possible over the next few hours. Conds may
reduce to IFR/LIFR by 18/12Z as ceilings lower. Northwest winds
will continue to remain strong with gusts as high as 30 kts
through the overnight hours. In addition, freezing drizzle will be
possible at MEM, MKL, and TUP through sunrise as the cold front
and moisture depart off to the east. Ceilings are expected to
improve by late morning.
VFR conds will return to all sites near 18/18Z. North winds will
remain 10 to 15 knots through the end of the period.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory until 3 AM CST Sunday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
Randolph-St. Francis.
MO...Winter Weather Advisory until 3 AM CST Sunday for Dunklin-
Pemiscot.
MS...Winter Weather Advisory until 6 AM CST Sunday for Alcorn-Benton
MS-DeSoto-Marshall-Prentiss-Tippah-Tishomingo.
TN...Winter Weather Advisory until 6 AM CST Sunday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Dec 17, 9:53 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 953 PM CST SAT DEC 17 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-190600- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 953 PM CST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF WEST TENNESSEE...NEAR THE TENNESSEE RIVER...AND NORTH MISSISSIPPI THROUGH LATE TONIGHT. THE THREAT WILL EXIST FOR DAMAGING WINDS AND A FEW TORNADOES WITH THUNDERSTORMS ALONG A STRONG ARCTIC COLD FRONT. SIGNIFICANTLY COLDER AIR CONTINUES TO SURGE INTO THE MID SOUTH BEHIND THE ARCTIC COLD FRONT. AS TEMPERATURES RAPIDLY DROP BELOW FREEZING FROM NORTHWEST TO SOUTHEAST...LIGHT RAIN WILL TRANSITION TO LIGHT FREEZING RAIN AND SLEET. ICE ACCUMULATION OF ONE TENTH OF AN INCH OR LESS ALONG WITH MINOR SLEET ACCUMULATIONS CAN BE EXPECTED ACROSS THE NORTHERN HALF OF THE REGION. A WINTER WEATHER ADVISORY CONTINUES FOR IMPACTED AREAS WHERE ICY CONDITIONS SHOULD DEVELOP ON BRIDGES AND OVERPASSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EARLY MORNING ICY CONDITIONS ON AREA ROADWAYS WILL CONTINUE INTO SUNDAY MORNING EVEN AFTER PRECIPITATION COMES TO AN END. IN ADDITION...SUBFREEZING WIND CHILLS WILL BE POSSIBLE EARLY MONDAY MORNING ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR...INCLUDING THE MEMPHIS METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS THE ENHANCED RISK AREA. PLEASE CONTINUE TO PASS ALONG ANY REPORTS OF WIND DAMAGE...TORNADOES...OR WINTER WEATHER ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
In the hours before
Local storm report, Dec 17, 11:07 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 PM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM SLEET 5 N BARTLETT 35.29N 89.84W
12/17/2016 E0.00 INCH SHELBY TN FIRE DEPT/RESCUE
MULTIPLE REPORTS OF SLEET MIXING IN WITH RAIN IN NORTH
BARTLETT.
&&
WLCLocal storm report, Dec 17, 11:21 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 PM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG COFFEEVILLE 33.98N 89.68W
12/17/2016 YALOBUSHA MS AMATEUR RADIO
TREES SNAPPED OR UPROOTED.
&&
WLCLocal storm report, Dec 17, 11:42 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST 3 E COFFEEVILLE 33.98N 89.63W
12/17/2016 E60 MPH YALOBUSHA MS AMATEUR RADIO
&&
WLCLocal storm report, Dec 17, 11:49 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 PM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FUNNEL CLOUD PITTSBORO 33.94N 89.34W
12/17/2016 CALHOUN MS TRAINED SPOTTER
VISIBLE FUNNEL TO THE WEST.
&&
WLCLocal storm report, Dec 18, 12:03 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TORNADO 3 E WHITEVILLE 35.33N 89.09W
12/17/2016 HARDEMAN TN TRAINED SPOTTER
BRIEF TOUCHDOWN REPORTED WITH NO DAMAGE.
0430 PM TSTM WND DMG KENNETT 36.24N 90.05W
12/17/2016 DUNKLIN MO PUBLIC
TREE DAMAGE REPORTED NEAR KENNETT. POSSIBLE TORNADO
DAMAGE.
0514 PM FUNNEL CLOUD TRUMANN 35.67N 90.52W
12/17/2016 POINSETT AR TRAINED SPOTTER
POTENTIAL FUNNEL CLOUD REPORTED BY TRAINED SPOTTER.
0530 PM TSTM WND DMG CARUTHERSVILLE 36.18N 89.67W
12/17/2016 PEMISCOT MO PUBLIC
18 WHEELER OVERTURNED.
0600 PM TSTM WND DMG 4 SSW CLOVERDALE 36.18N 89.37W
12/17/2016 DYER TN PUBLIC
LOTS OF LIMBS DOWN, CAR PORT TOP TORN OFF, LOTS OF
SHINGLES RIPPED OFF, WINDOWS BROKEN, AND LARGE TREES
UPROOTED. POSSIBLE TORNADO.
0602 PM TSTM WND GST OSCEOLA 35.70N 89.99W
12/17/2016 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
TRAINED SPOTTER REPORTS WINDS ESTIMATED 55-60 MPH.
0620 PM TSTM WND DMG FOWLKES 35.97N 89.39W
12/17/2016 DYER TN AMATEUR RADIO
TREES, POWER LINES AND POLES DOWN OVER PARTS OF DYER
COUNTY.
0700 PM TSTM WND DMG MARTIN 36.34N 88.86W
12/17/2016 WEAKLEY TN LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE RALSTON COUMMUNITY, NEAR
MARTIN.
0710 PM TSTM WND DMG GREENFIELD 36.16N 88.80W
12/17/2016 WEAKLEY TN LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE BEAN SWITCH COMMUNITY, NEAR
GREENFIELD.
0723 PM TSTM WND DMG 8 S PARIS 36.18N 88.31W
12/17/2016 HENRY TN PUBLIC
MULTIPLE POWER FLASHES, TREES AND POWER LIES DOWN.
0830 PM TSTM WND DMG 3 W MILLINGTON 35.33N 89.94W
12/17/2016 SHELBY TN TRAINED SPOTTER
THREE LARGE TREES DOWN.
0845 PM NON-TSTM WND DMG 6 ESE JACKSON 35.60N 88.73W
12/17/2016 MADISON TN FIRE DEPT/RESCUE
MULTIPLE POWER LINES DOWN DUE TO TREE DAMAGE ON MIFFLIN
RD. TIME ESTIMATED.
0850 PM TSTM WND DMG 4 E ROBINSONVILLE 34.81N 90.24W
12/17/2016 TUNICA MS EMERGENCY MNGR
POWER POLES DOWN AT HWY 61 AND BOWDRY. CARS WITH WINDOWS
BLOWN OUT NEAR KIRBY ESTATES.
0850 PM TSTM WND DMG 1 SE HERNANDO 34.82N 89.97W
12/17/2016 DESOTO MS PUBLIC
POWER POLES DOWN, POWER OUT ALL ALONG MCINGVALE RD.
0915 PM TORNADO 3 SE HERNANDO 34.80N 89.95W
12/17/2016 DESOTO MS AMATEUR RADIO
SIGNIFICANT TREE DAMAGE AND A BACKYARD SHED DESTROYED.
0920 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
12/17/2016 TATE MS AMATEUR RADIO
18 WHEELER BLOWN OVER ON I-55 IN THE SENATOBIA AREA. TIME
ESTIMATED.
0925 PM FREEZING RAIN 5 NW POCAHONTAS 36.31N 91.03W
12/17/2016 E0.00 INCH RANDOLPH AR PUBLIC
FREEZING DRIZZLE ON ELEVATED SURFACES.
0930 PM TORNADO 2 E BARR 34.61N 89.74W
12/17/2016 TATE MS TRAINED SPOTTER
TORNADO ON THE GROUND REPORTED BY TRAINED SPOTTER.
0950 PM TSTM WND DMG 1 N BATESVILLE 34.33N 89.94W
12/17/2016 PANOLA MS EMERGENCY MNGR
5 OR 6 POWERPOLES COMPLETELY SNAPPED NEAR THE
INTERSECTION HIGHWAYS 51 AND 35.
0950 PM TORNADO WATERFORD 34.65N 89.46W
12/17/2016 MARSHALL MS AMATEUR RADIO
TREES DOWN IN WATERFORD, POSSIBLE TORNADO. TIME BASED ON
RADAR ESTIMATES.
1002 PM TORNADO 2 WNW HOLLY SPRINGS 34.78N 89.48W
12/17/2016 MARSHALL MS FIRE DEPT/RESCUE
TORNADO REPORTED ON THE GROUND BY MARSHALL COUNTY FD
DISPATCH.
1015 PM SLEET KENTON 36.20N 89.01W
12/17/2016 E0.00 INCH GIBSON TN PUBLIC
SLEET REPORTED IN KENTON.
1021 PM FREEZING RAIN REELFOOT LAKE STATE PAR 36.36N 89.43W
12/17/2016 E0.00 INCH LAKE TN PUBLIC
REPORT OF FREEZING RAIN/SLEET MIX.
1025 PM TSTM WND DMG 3 W OXFORD 34.36N 89.58W
12/17/2016 LAFAYETTE MS TRAINED SPOTTER
DOWNED POWER LINES ON THE WEST SIDE OF OXFORD, IN FRONT
OF GOOSE CREEK TENNIS CLUB. POSSIBLE TORNADO. TIME IS
RADAR ESTIMATED.
1028 PM FUNNEL CLOUD 5 WNW THEO 34.96N 88.78W
12/17/2016 ALCORN MS TRAINED SPOTTER
SPOTTER REPORTS VISUAL OF FUNNEL, BUT NOTHING ON THE
GROUND. WINDS MEASURED AT 59 MPH.
1053 PM TORNADO 1 WNW KOSSUTH 34.88N 88.66W
12/17/2016 ALCORN MS TRAINED SPOTTER
TORNADO BRIEFLY SEEN, ILLUMINATED BY LIGHTNING. TREES ARE
DOWN.
1054 PM SNOW WILSON 35.57N 90.04W
12/17/2016 U0.0 INCH MISSISSIPPI AR TRAINED SPOTTER
TRACE OF FREEZING RAIN, SLEET, AND SNOW.
1100 PM FREEZING RAIN RIPLEY 35.75N 89.53W
12/17/2016 E0.00 INCH LAUDERDALE TN PUBLIC
FREEZING RAIN AND SLEET MIX REPORTED IN RIPLEY.
1105 PM SLEET 5 N BARTLETT 35.29N 89.84W
12/17/2016 E0.00 INCH SHELBY TN FIRE DEPT/RESCUE
MULTIPLE REPORTS OF SLEET MIXING IN WITH RAIN IN NORTH
BARTLETT.
1115 PM TSTM WND DMG COFFEEVILLE 33.98N 89.68W
12/17/2016 YALOBUSHA MS AMATEUR RADIO
TREES SNAPPED OR UPROOTED.
1115 PM TSTM WND GST 3 E COFFEEVILLE 33.98N 89.63W
12/17/2016 E60.00 MPH YALOBUSHA MS AMATEUR RADIO
1130 PM FUNNEL CLOUD PITTSBORO 33.94N 89.34W
12/17/2016 CALHOUN MS TRAINED SPOTTER
VISIBLE FUNNEL TO THE WEST.
&&
WLCLocal storm report, Dec 18, 12:22 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 AM CST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG BOONEVILLE 34.66N 88.57W
12/17/2016 PRENTISS MS PUBLIC
ROOF BLOWN OFF A BUILDING AND INTO A ROAD. TIME IS RADAR
ESTIMATED. POSSIBLE TORNADO DAMAGE.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 8:41 PM CST | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 49 min |
| Dec 17, 8:54 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 51 min |
| Dec 17, 8:58 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate, Tunica | 32 min |
| Dec 17, 9:07 PM CST | Tornado Warning | MEG | DeSoto, Marshall, Tate | 23 min |
| Dec 17, 9:15 PM CST | Tornado Warning | MEG | DeSoto, Marshall | 30 min |
| Dec 17, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 45 min |
| Dec 17, 9:38 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 52 min |
| Dec 17, 9:43 PM CST | Tornado Warning | MEG | Benton, Marshall, Tippah | 32 min |
| Dec 17, 9:57 PM CST | Tornado Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate | 33 min |
| Dec 17, 10:14 PM CST | Tornado Warning | MEG | Lafayette, Marshall | 31 min |
| Dec 17, 10:33 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 42 min |
| Dec 17, 10:36 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 24 min |
| Dec 17, 10:51 PM CST | Tornado Warning | MEG | Prentiss, Tippah, Union | 24 min |
| Dec 17, 10:55 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 50 min |
| Dec 17, 10:56 PM CST | Tornado Warning | MEG | Alcorn, Tishomingo | 34 min |
| Dec 17, 11:05 PM CST | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Prentiss, Union | 40 min |
| Dec 17, 11:07 PM CST | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 38 min |
| Dec 17, 11:25 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Yalobusha | 65 min |
| Dec 17, 11:38 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 67 min |
| Dec 18, 12:03 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Tishomingo | 42 min |
| Dec 18, 12:27 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 63 min |
| Dec 18, 12:41 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 49 min |
| Dec 18, 1:25 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.